Alert archive / Massachusetts / Coastal Flood Statements in 2010
Coastal Flood Statement 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Apr 27, 2010, 9:46 PM EDT for 5 counties in Massachusetts. It took effect at Apr 27, 2010, 10:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 9:46 PM EDT (01:46 UTC)
- In effect from
- Apr 27, 2010, 10:00 PM EDT
- Expired
- Apr 28, 2010, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295
WHUS41 KBOX 280146
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
946 PM EDT TUE APR 27 2010
...SOME SPLASHOVER POSSIBLE LATE THIS EVENING...
MAZ007-015-016-019-022-280600-
/O.NEW.KBOX.CF.S.0003.100428T0200Z-100428T0600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-
946 PM EDT TUE APR 27 2010
HIGH ASTRONOMICAL TIDES WILL SET THE STAGE FOR SOME SPLASHOVER ALONG
THE EAST COAST OF MASSACHUSETTS BETWEEN 10 PM AND 2 AM. A DEPARTING
LOW PRESSURE HAS GENERATED A SURGE AROUND 1 FOOT. MODEST WAVE ACTION
WILL BE COUNTERED TO SOME EXTENT BY OFFSHORE WINDS...RESULTING IN
SPLASHOVER INSTEAD OF MORE WIDESPREAD MINOR COASTAL FLOODING.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
12.4 27/11 PM 11.5 0.9 1 NONE
11.0 28/12 PM 10.5 0.5 1-2 NONE
11.7 29/12 AM 11.6 0.1 1-2 NONE
10.1 29/01 PM 10.3 -0.2 2 NONE
11.0 30/01 AM 11.4 -0.4 2 NONE
9.5 30/01 PM 10.0 -0.5 2 NONE
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.4 28/12 AM 9.5 0.9 3 NONE
9.3 28/12 PM 8.7 0.6 3 NONE
9.6 29/12 AM 9.5 0.1 3 NONE
8.6 29/01 PM 8.6 0.0 2 NONE
9.5 30/01 AM 9.5 0.0 2 NONE
8.3 30/02 PM 8.3 0.0 2 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.6 27/11 PM 10.7 0.9 3 MINOR
10.2 28/12 PM 9.7 0.5 3-4 NONE
10.8 29/12 AM 10.7 0.1 3-4 NONE
9.4 29/01 PM 9.5 -0.1 2 NONE
10.2 30/01 AM 10.6 -0.4 2 NONE
8.8 30/01 PM 9.2 -0.4 2 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.9 27/11 PM 11.0 0.9 3 NONE
10.5 28/12 PM 10.0 0.5 3 NONE
11.2 29/12 AM 11.1 0.1 3 NONE
9.6 29/01 PM 9.8 -0.2 2 NONE
10.5 30/01 AM 10.9 -0.4 2 NONE
9.0 30/01 PM 9.5 -0.5 2 NONE
SANDWICH HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.9 27/11 PM 11.0 0.9 1-2 NONE
10.6 28/12 PM 10.1 0.5 2-3 NONE
11.3 29/12 AM 11.1 0.2 5 NONE
9.9 29/01 PM 9.9 0.0 2-3 NONE
11.0 30/01 AM 11.0 0.0 2 NONE
9.6 30/02 PM 9.6 0.0 2 NONE
PROVINCETOWN HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.7 27/11 PM 10.8 0.9 2 NONE
10.6 28/12 PM 10.0 0.6 2-3 NONE
11.2 29/12 AM 11.0 0.2 4-5 NONE
9.9 29/01 PM 9.9 0.0 2 NONE
10.9 30/01 AM 10.9 0.0 2 NONE
9.5 30/02 PM 9.5 0.0 2 NONE
CHATHAM - EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
8.9 28/12 AM 8.0 0.9 4 NONE
7.8 28/12 PM 7.3 0.5 4 NONE
8.2 29/12 AM 8.0 0.2 6 NONE
7.1 29/01 PM 7.2 -0.1 3-4 NONE
7.7 30/01 AM 8.0 -0.3 3 NONE
6.7 30/02 PM 7.0 -0.3 2 NONE
CHATHAM - SOUTH COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
7.8 28/12 AM 7.0 0.8 1-2 NONE
6.9 28/12 PM 6.4 0.5 3 NONE
7.1 29/12 AM 7.0 0.1 3 NONE
6.3 29/01 PM 6.3 0.0 2 NONE
7.0 30/01 AM 7.0 0.0 2 NONE
6.2 30/02 PM 6.2 0.0 2 NONE
BUZZARDS BAY - WOODS HOLE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
3.6 27/09 PM 2.6 1.0 1-2 NONE
2.4 28/08 AM 1.8 0.6 2 NONE
2.0 28/09 PM 2.8 -0.8 2 NONE
1.7 29/09 AM 1.8 -0.1 2 NONE
2.2 29/10 PM 2.7 -0.5 2 NONE
1.3 30/10 AM 1.7 -0.4 2 NONE
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.8 27/11 PM 10.9 0.9 3-4 MINOR
10.5 28/12 PM 10.0 0.5 3 NONE
11.1 29/12 AM 11.0 0.1 4-5 NONE
9.7 29/01 PM 9.8 -0.1 2 NONE
10.5 30/01 AM 10.9 -0.4 2 NONE
9.1 30/01 PM 9.5 -0.4 2 NONE
$$
BELK2 follow-up statements
698
WHUS41 KBOX 280334
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1134 PM EDT TUE APR 27 2010
...SOME SPLASHOVER POSSIBLE LATE THIS EVENING...
MAZ007-019-280600-
/O.CAN.KBOX.CF.S.0003.000000T0000Z-100428T0600Z/
/O.NEW.KBOX.CF.Y.0017.100428T0334Z-100428T0600Z/
EASTERN ESSEX MA-EASTERN PLYMOUTH MA-
1134 PM EDT TUE APR 27 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY.
HIGH ASTRONOMICAL TIDES WILL RESULT IN MINOR COASTAL FLOODING THROUGH
ABOUT 2 AM. A DEPARTING LOW PRESSURE HAS GENERATED A SURGE AROUND 1
FOOT. WHILE THERE IS NOT MUCH WAVE ACTION...THIS COMBINATION HAS BEEN
ENOUGH TO RESULT IN MINOR COASTAL FLOODING.
&&
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.4 28/12 AM 9.5 0.9 3 NONE
9.3 28/12 PM 8.7 0.6 3 NONE
9.6 29/12 AM 9.5 0.1 3 NONE
8.6 29/01 PM 8.6 0.0 2 NONE
9.5 30/01 AM 9.5 0.0 2 NONE
8.3 30/02 PM 8.3 0.0 2 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.6 27/11 PM 10.7 0.9 3 MINOR
10.2 28/12 PM 9.7 0.5 3-4 NONE
10.8 29/12 AM 10.7 0.1 3-4 NONE
9.4 29/01 PM 9.5 -0.1 2 NONE
10.2 30/01 AM 10.6 -0.4 2 NONE
8.8 30/01 PM 9.2 -0.4 2 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.9 27/11 PM 11.0 0.9 3 NONE
10.5 28/12 PM 10.0 0.5 3 NONE
11.2 29/12 AM 11.1 0.1 3 NONE
9.6 29/01 PM 9.8 -0.2 2 NONE
10.5 30/01 AM 10.9 -0.4 2 NONE
9.0 30/01 PM 9.5 -0.5 2 NONE
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
12.1 27/11 PM 10.9 1.2 3-4 MINOR
10.5 28/12 PM 10.0 0.5 3 NONE
11.1 29/12 AM 11.0 0.1 4-5 NONE
9.7 29/01 PM 9.8 -0.1 2 NONE
10.5 30/01 AM 10.9 -0.4 2 NONE
9.1 30/01 PM 9.5 -0.4 2 NONE
$$
MAZ015-016-022-280600-
/O.CON.KBOX.CF.S.0003.000000T0000Z-100428T0600Z/
SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-
1134 PM EDT TUE APR 27 2010
HIGH ASTRONOMICAL TIDES WILL SET THE STAGE FOR SOME SPLASHOVER
ALONG THE EAST COAST OF MASSACHUSETTS THROUGH 2 AM. A DEPARTING LOW
PRESSURE HAS GENERATED A SURGE AROUND 1 FOOT. MODEST WAVE ACTION WILL
BE COUNTERED TO SOME EXTENT BY OFFSHORE WINDS...RESULTING IN
SPLASHOVER INSTEAD OF MORE WIDESPREAD MINOR COASTAL FLOODING.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
12.4 27/11 PM 11.5 0.9 1 NONE
11.0 28/12 PM 10.5 0.5 1-2 NONE
11.7 29/12 AM 11.6 0.1 1-2 NONE
10.1 29/01 PM 10.3 -0.2 2 NONE
11.0 30/01 AM 11.4 -0.4 2 NONE
9.5 30/01 PM 10.0 -0.5 2 NONE
SANDWICH HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.9 27/11 PM 11.0 0.9 1-2 NONE
10.6 28/12 PM 10.1 0.5 2-3 NONE
11.3 29/12 AM 11.1 0.2 5 NONE
9.9 29/01 PM 9.9 0.0 2-3 NONE
11.0 30/01 AM 11.0 0.0 2 NONE
9.6 30/02 PM 9.6 0.0 2 NONE
PROVINCETOWN HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.7 27/11 PM 10.8 0.9 2 NONE
10.6 28/12 PM 10.0 0.6 2-3 NONE
11.2 29/12 AM 11.0 0.2 4-5 NONE
9.9 29/01 PM 9.9 0.0 2 NONE
10.9 30/01 AM 10.9 0.0 2 NONE
9.5 30/02 PM 9.5 0.0 2 NONE
CHATHAM - EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
8.9 28/12 AM 8.0 0.9 4 NONE
7.8 28/12 PM 7.3 0.5 4 NONE
8.2 29/12 AM 8.0 0.2 6 NONE
7.1 29/01 PM 7.2 -0.1 3-4 NONE
7.7 30/01 AM 8.0 -0.3 3 NONE
6.7 30/02 PM 7.0 -0.3 2 NONE
CHATHAM - SOUTH COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
7.8 28/12 AM 7.0 0.8 1-2 NONE
6.9 28/12 PM 6.4 0.5 3 NONE
7.1 29/12 AM 7.0 0.1 3 NONE
6.3 29/01 PM 6.3 0.0 2 NONE
7.0 30/01 AM 7.0 0.0 2 NONE
6.2 30/02 PM 6.2 0.0 2 NONE
BUZZARDS BAY - WOODS HOLE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
3.6 27/09 PM 2.6 1.0 1-2 NONE
2.4 28/08 AM 1.8 0.6 2 NONE
2.0 28/09 PM 2.8 -0.8 2 NONE
1.7 29/09 AM 1.8 -0.1 2 NONE
2.2 29/10 PM 2.7 -0.5 2 NONE
1.3 30/10 AM 1.7 -0.4 2 NONE
$$
BELK373
WHUS41 KBOX 280552
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
152 AM EDT WED APR 28 2010
MAZ007-019-280700-
/O.EXP.KBOX.CF.Y.0017.000000T0000Z-100428T0600Z/
EASTERN ESSEX MA-EASTERN PLYMOUTH MA-
152 AM EDT WED APR 28 2010
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS
MORNING...
THE COASTAL FLOOD ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS
MORNING.
WITH THE TIME OF HIGH TIDE NOW PAST...THE THREAT OF ADDITIONAL
COASTAL FLOODING THIS MORNING HAS ENDED.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
10.4 28/12 AM 9.5 0.9 3 NONE
9.3 28/12 PM 8.7 0.6 3 NONE
9.6 29/12 AM 9.5 0.1 3 NONE
8.6 29/01 PM 8.6 0.0 2 NONE
9.5 30/01 AM 9.5 0.0 2 NONE
8.3 30/02 PM 8.3 0.0 2 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.6 27/11 PM 10.7 0.9 3 MINOR
10.2 28/12 PM 9.7 0.5 3-4 NONE
10.8 29/12 AM 10.7 0.1 3-4 NONE
9.4 29/01 PM 9.5 -0.1 2 NONE
10.2 30/01 AM 10.6 -0.4 2 NONE
8.8 30/01 PM 9.2 -0.4 2 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.9 27/11 PM 11.0 0.9 3 NONE
10.5 28/12 PM 10.0 0.5 3 NONE
11.2 29/12 AM 11.1 0.1 3 NONE
9.6 29/01 PM 9.8 -0.2 2 NONE
10.5 30/01 AM 10.9 -0.4 2 NONE
9.0 30/01 PM 9.5 -0.5 2 NONE
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.8 27/11 PM 10.9 0.9 3-4 MINOR
10.5 28/12 PM 10.0 0.5 3 NONE
11.1 29/12 AM 11.0 0.1 4-5 NONE
9.7 29/01 PM 9.8 -0.1 2 NONE
10.5 30/01 AM 10.9 -0.4 2 NONE
9.1 30/01 PM 9.5 -0.4 2 NONE
$$
MAZ015-016-022-280700-
/O.EXP.KBOX.CF.S.0003.000000T0000Z-100428T0600Z/
SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-
152 AM EDT WED APR 28 2010
WITH THE TIME OF HIGH TIDE NOW PAST...THE THREAT OF ADDITIONAL
COASTAL SPLASHOVER THIS MORNING HAS ENDED.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
12.4 27/11 PM 11.5 0.9 1 NONE
11.0 28/12 PM 10.5 0.5 1-2 NONE
11.7 29/12 AM 11.6 0.1 1-2 NONE
10.1 29/01 PM 10.3 -0.2 2 NONE
11.0 30/01 AM 11.4 -0.4 2 NONE
9.5 30/01 PM 10.0 -0.5 2 NONE
SANDWICH HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.9 27/11 PM 11.0 0.9 1-2 NONE
10.6 28/12 PM 10.1 0.5 2-3 NONE
11.3 29/12 AM 11.1 0.2 5 NONE
9.9 29/01 PM 9.9 0.0 2-3 NONE
11.0 30/01 AM 11.0 0.0 2 NONE
9.6 30/02 PM 9.6 0.0 2 NONE
PROVINCETOWN HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
11.7 27/11 PM 10.8 0.9 2 NONE
10.6 28/12 PM 10.0 0.6 2-3 NONE
11.2 29/12 AM 11.0 0.2 4-5 NONE
9.9 29/01 PM 9.9 0.0 2 NONE
10.9 30/01 AM 10.9 0.0 2 NONE
9.5 30/02 PM 9.5 0.0 2 NONE
CHATHAM - EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
8.9 28/12 AM 8.0 0.9 4 NONE
7.8 28/12 PM 7.3 0.5 4 NONE
8.2 29/12 AM 8.0 0.2 6 NONE
7.1 29/01 PM 7.2 -0.1 3-4 NONE
7.7 30/01 AM 8.0 -0.3 3 NONE
6.7 30/02 PM 7.0 -0.3 2 NONE
CHATHAM - SOUTH COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
7.8 28/12 AM 7.0 0.8 1-2 NONE
6.9 28/12 PM 6.4 0.5 3 NONE
7.1 29/12 AM 7.0 0.1 3 NONE
6.3 29/01 PM 6.3 0.0 2 NONE
7.0 30/01 AM 7.0 0.0 2 NONE
6.2 30/02 PM 6.2 0.0 2 NONE
BUZZARDS BAY - WOODS HOLE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
3.6 27/09 PM 2.6 1.0 1-2 NONE
2.4 28/08 AM 1.8 0.6 2 NONE
2.0 28/09 PM 2.8 -0.8 2 NONE
1.7 29/09 AM 1.8 -0.1 2 NONE
2.2 29/10 PM 2.7 -0.5 2 NONE
1.3 30/10 AM 1.7 -0.4 2 NONE
$$
BELKWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Apr 27, 7:16 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 27, 7:16 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
716 PM EDT TUE APR 27 2010
.SYNOPSIS...
GALE LOW PRESSURE WILL BECOME STATIONARY IN THE CANADIAN MARITIMES
THROUGH THURSDAY THEN WEAKEN EAST OF NEWFOUNDLAND LATE FRIDAY. HIGH
PRESSURE WILL BUILD OFF THE SOUTHEAST U.S. COAST BY FRIDAY THROUGH
THE WEEKEND BRINGING INCREASINGLY WARM CONDITIONS TO SOUTHERN NEW
ENGLAND. AN APPROACHING COOL FRONT MAY CAUSE A SHOWER OR THUNDERSTORM '
SUNDAY OR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WIND SHIFT HAS REACHED THE EAST MASSACHUSETTS COAST WITH GUSTS AROUND
20 KNOTS IN METRO BOSTON AND THE NORTH SHORE. RADAR SHOWS SHOWERS IN
EASTERN MASS WITH A SHARP CUTOFF WEST OF I-495. BACK EDGE
EXTRAPOLATES TO ROUGHLY BVY-PYM AROUND 8-815 PM...CAPE ANN-FMH 9
PM...AND PROVINCETOWN-YARMOUTH 10 PM.
MUCH COLDER AIRMASS ADVECTS INTO SNE TONIGHT WITH GUSTY NWLY WINDS
AND TEMPS FALLING THROUGH THE 30S. MID LEVEL LOW MOVES SLOWLY SWD
INTO CENTRAL NEW ENG TONIGHT AND DRY SLOT SOUTH OF THE CENTER WILL
OVERSPREAD MUCH OF THE REGION RESULTING IN PARTIAL CLEARING AND DRY
WEATHER. EXCEPTION WILL BE FAR NW ZONES WHERE DEEPER MOISTURE
WRAPPING AROUND MID LEVEL CENTER WILL RESULT IN MORE CLOUDS AND
THREAT OF SNOW SHOWERS...ESPECIALLY LATE TONIGHT. MINOR ADJUSTMENTS
TO TEMPS AND SKY/POPS FROM 4 PM FORECAST...BUT GRIDS QUITE SIMILAR
AFTER 2 AM.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
MID LEVEL LOW WILL MOVE TO THE EAST DURING WED AND DEEPER MOISTURE
WEST OF THE CENTER WILL ROTATE BACK INTO SNE BRINGING INCREASING
CLOUDS AND THREAT OF PRECIP. HIGHEST POPS CONFINED TO NORTHERN
ZONES BUT WILL HAVE CHANCE DOWN TO THE COAST GIVEN INCREASING
MOISTURE IN THE COLUMN AND STEEP MID LEVEL LAPSE RATES. COLUMN
COLD ENOUGH FOR SNOW SHOWERS IN THE NORTHERN HIGH TERRAIN WHERE
TEMPS WILL ONLY REACH LOWER 40S...WITH SOME UPPER 30S POSSIBLE IN
THE MONADNOCKS. LOCAL ACCUM UP TO AN INCH POSSIBLE IN THE
MONADNOCKS.
TT REACH LOWER 50S WITH 700-500 MB LAPSE RATES AROUND 7.5 C/KM SO
SHOWERS WILL BE CONVECTIVE AND SMALL HAIL IS POSSIBLE GIVEN VERY
COLD TEMPS ALOFT. IT WILL ALSO BE WINDY WITH NW WIND GUSTS TO 35
MPH ADDING TO THE CHILL.
LINGERING SHOWERS POSSIBLE E NEW ENG WED EVENING CLOSEST TO THE
DEPARTING MID LEVEL LOW...THEN GRADUAL CLEARING OVERNIGHT BUT
CONTINUED BRISK AS TIGHT PRESSURE GRADIENT PERSISTS. ANOTHER COLD
NIGHT WITH MINS IN THE 30S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THIS FCST CYCLE WAS PRIMARILY A MERGER OF THE ECMWF AND GFS WITH
NAM MODULATION THU AND FRI.
09Z SREF PROBS WERE ADJUSTED UPWARD SLIGHTLY IN SNH AND NE MA BOTH
THU AFTN FOR THE SEWD DIVING SW OUT OF NNE ON THU AND THEN FOR THE
WAA OPPORTUNITY FROM MID LVL VIRGA LATE FRI.
WINDS WERE A BLEND OF 12Z GFS MOS AND 00Z/27 ECMWF WIND.
GUSTS WERE DERIVED FROM THE NAM THU AND FRI AND FROM THE GFS
THEREAFTER.
THU...WARMING TREND UNDERWAY BUT RATHER BLUSTERY WITH CU/SC
DEVELOPING MIDDAY DIMINISHING IN THE EVENING. SLIGHT CHC OF A SHOWER
OR SPRINKLE NE EDGE OF THE FCST AREA. FIR DANGER POTENTIAL I THINK
WILL BE HIGH IN MASS AND S NH BUT STILL NEED TO HAVE FINAL QPF VALUES
THE NEXT 36 HRS BEFORE CONFIRMING.
FRI...A NICE WARMING DAY BUT STILL QUITE GUSTY! MAYBE AN AFTN OR
EVENING WAA SPRINKLE IN SNH? FIRE DANGER POTENTIAL LOOKS HIGH FOR E
MASS AND S NH.
SAT...SEA BREEZES TRIM THE WARMING POTENTIAL ALONG THE COAST BUT
STILL THE GUIDANCE IS POINTING TWD A VERY NICE DAY WITH MUCH LESS
WIND!
SUN-MON...DID NOT BUY INTO THE GFS OP SOLN NOR DID THE GEFS AND EC
AND SO WENT WARMER WITH A COOL FRONT IN PROXIMITY BUT MAY RESIDE
JUST NORTH. COULD YIELD SHOWERS AND SCT STRONG TSTMS FOR THIS TIME OF
YEAR ON EITHER DAY BUT NO THUNDER IN THE GRIDS YET...JUST A LITTLE TOO
FAR DOWN THE ROAD TO BE SURE YET. TEMPS GENERALLY ABV THE GFS
GUIDANCE.
EARLY NEXT WEEK...UNCERTAINTY AND TRIED TO MAINTAIN CONTINUITY WITH
THE PREV KBOX FCST THO HEDGE MY BETS ON THE WARMER ECMWF SOLN.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
TONIGHT...MVFR CIGS EASTERN MASSACHUSETTS WITH POCKETS OF IFR
CAPE/ISLANDS. VFR ELSEWHERE. CONDITIONS IMPROVING TO VFR ALL AREAS
TONIGHT WITH CLEARING SKIES ALONG/SOUTH OF THE MASS PIKE. AREAS OF
MVFR CONDITIONS MAY PERSIST THROUGH THE NIGHT OVER NW MASS/SOUTHERN
NH ESPECIALLY OVER THE HIGHER TERRAIN. WEST-NORTHWEST WIND GUSTS
20-25 KTS.
WEDNESDAY...VFR CIGS AROUND 4-5K FT NW ZONES WILL MOVE SWD AND
OVERSPREAD REST OF SNE DURING MORNING WITH POCKETS OF MVFR LIKELY
NORTH OF THE PIKE WHICH MAY SLIDE SWD ACROSS E MA DURING AFTERNOON.
SCT SHOWERS WITH NW WIND GUSTS TO 30 KTS EXPECTED.
KBOS...MVFR CIGS MAY BRIEFLY LOWER TO IFR AROUND 800 FEET LATE THIS
AFTERNOON BUT CONFIDENCE IS LOW SO DID NOT MENTION IN TAF. CIGS
LIFTING AND BECOMING VFR THIS EVENING THEN CLEARING AFTER MIDNIGHT.
CIGS AROUND 4K FT DEVELOPING WED MORNING POSSIBLY LOWERING TO A
PERIOD OF MVFR AROUND 2500 FT DURING AFTERNOON...LOW TO MOD
CONFIDENCE. NW WIND GUSTS 25-30 KTS DEVELOPING AROUND MIDDAY WED.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WEDNESDAY NIGHT...VFR CIGS EVENING...THEN PARTIAL CLEARING
OVERNIGHT. NW WIND GUSTS 25-30 KT EARLY.
THURSDAY AND FRIDAY...VFR CIGS DURING MIDDAY THURSDAY WITH CHC OF A
SPRINKLE KMHT TO KBOS...OTHERWISE MOSTLY CLEAR OR CLEAR. NW WIND GUSTS
28 TO 38 KTS THURSDAY AND 25-30 KTS FRIDAY THROUGH MIDDAY...THEN
DIMINISHING.
SATURDAY...VFR.
SUNDAY...POSSIBLE MVFR OR IFR CONDS IN ST/FOG EARLY SOUTH COAST AND IN
ANY SHOWERS OR A TSTM N OF THE MASS PIKE IN THE AFTN/EVE.
&&
.MARINE...
CONVERTED GALE WATCH TO A WARNING FOR SOUTH COASTAL WATERS STARTING
MIDDAY WED INTO WED NIGHT AS STRONG CAA BRINGS POTENTIAL FOR G35
KTS. KEPT GALE WATCH FOR ANZ250 WHERE STRONGER WINDS WILL BE
DELAYED TIL LATE WED INTO WED NIGHT. SCA FOR BOS
HARBOR...NARRAGANSETT BAY AND MASS BAY STARTING LATER TONIGHT INTO
WED NIGHT WHERE PEAK GUSTS DURING WED FORECAST TO FALL SHORT OF 35
KTS.
WEST WINDS WILL BE INCREASING TONIGHT WITH G30 KTS POSSIBLE MAINLY
WATERS SOUTH OF RI COAST AND G20-25 KTS DEVELOPING ELSEWHERE.
STRONGEST WINDS WILL OCCUR WED AFTERNOON AND EVENING.
GALES LINGER INTO WED NIGHT...DIMINISHING AFTER MIDNIGHT.
OUTLOOK...THURSDAY THROUGH SATURDAY...
THURSDAY...SMALL CRAFT CONDITIONS CONTINUE WITH POSSIBLE SPOTTY GALE.
FRIDAY...SMALL CRAFT WINDS AND SEAS THROUGH AT LEAST MIDDAY...THEN
DIMINISH IN THE EVENING.
SATURDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
SUNDAY...SCA CONDS POSSIBLE S COAST.
&&
.FIRE WEATHER...
THERE IS A VERY GOOD CHANCE OF RED FLAG CONDITIONS THURSDAY AND FRIDAY
NOON-8 PM EDT OVER MASS AND S NH. LESS THAN 1/4 INCH OF RAIN HAS FALLEN
ACROSS MUCH OF A S NH AND MASS /EXCEPT SE MASS/ SINCE 4/18.
&&
.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES EXPECTED FOR THE LATE EVENING HIGH TIDE.
MRPSSE TOO LOW ON SURGE AND SO WE ADDED ABOUT 0.5 FT WHICH BRINGS
BOS TO 12.5 FEET AND THIS IS WITHIN ONE FOOT OF FLOOD STAGE.
HOWEVER...LIMITED WAVE ACTION WITH SEAS ONLY AROUND 3 FEET SO NO
SPLASHOVER EXPECTED.
PVD ALSO EXPECTED TO APPROACH FLOOD STAGE OF 7 FEET THIS EVENING
WITH FORECAST OF 6.8 FEET.
&&
.CLIMATE...
SOUTHERN NEW ENGLAND LONG TERM 100 YEAR CLIMATE SITES ARE PROJECTING
TO FINISH APRIL IN THE TOP 5 WARMEST...ODDS STRONGLY FAVORING TOP 3
WARMEST...BARRING A POOR FORECAST IN FORECAST TEMPS THROUGH THE 30TH.
CONFIDENCE IN TOP 5 WARMEST IS WELL ABOVE AVERAGE.
ABNORMAL WARMTH CONTINUES FIRST 26 DAYS OF APRIL AND SO FAR VERY DRY
AT KBDL AND KORH.
AVG TEMP RFALL DEPARTURE
BOS +5.8 1.47 INCH BELOW
BDL +7.1 2.07 INCH BELOW
PVD +6.5 1.58 INCH BELOW
ORH +7.8 2.12 INCH BELOW
BDL TENTH DRIEST APRIL IS 1.58 INCHES
ORH TENTH DRIEST APRIL IS 1.70 INCHES
BOS 53.5 EXPECTING TO BE NEAR 52.9
BDL 55.2 EXPECTING TO BE NEAR 54.4
PVD 54.5 EXPECTING TO BE NEAR 53.7
ORH 52.0 EXPECTING TO BE NEAR 51.3
THE PROJECTIONS USING MONDAYS 5PM TUESDAY CLIMATE MAX/MIN AND CHECKING
THE UPCOMING MIDNIGHT PROJECTED CALENDAR DAY LOW AS WELL AS THE NWS
TEMPERATURE PROJECTIONS APRIL 28-30...INCLUDING THE BIG RETURN WARMUP
ON THE 30TH.
LEAVES US WITH THE FOLLOWING HISTORY FOR APRIL AVG TEMP
BOS
1. 55.1 1976
2. 52.5 1945
10 50.8 1949 AND 1915
BDL
1. 53.6 1921
2. 53.3 1991 AND 1976
10 51.3 2005
PVD
1. 54.5 1945
2. 52.6 1976 AND 1941
10 50.5 1942
ORH
1. 51.5 1910
2. 51.3 1941 AND 1915
10 48.8 1969
WE WILL ATTEMPT TO UPDATE THIS SECTION OF THE AFD AGAIN WEDNESDAY
AFTERNOONS WITH UPDATED MONTHLY AVERAGES THROUGH THE 27TH AS WELL AS
PROJECTIONS FOR THE MONTHLY OUTCOME.
ALL IS ON TARGET...
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM NOON WEDNESDAY TO 2 AM EDT THURSDAY FOR
ANZ231>235-237-254>256.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 3 AM EDT
THURSDAY FOR ANZ230-236-251.
GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR ANZ250.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT
WEDNESDAY FOR ANZ250.
&&
SYNOPSIS...KJC/DRAG
NEAR TERM...WTB/KJC
SHORT TERM...KJC
LONG TERM...DRAG/EVT
AVIATION...KJC/DRAG/EVT
MARINE...KJC/DRAG/EVT
FIRE WEATHER...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Apr 27, 4:38 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 438 PM EDT TUE APR 27 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-281200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 438 PM EDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A HIGH PROBABILITY FOR RED FLAG CONDITIONS ACROSS PORTIONS OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE THURSDAY AND FRIDAY AFTERNOONS...PRIMARILY GOVERNED BY ANY RAINFALL ABOVE ONE QUARTER INCH THIS WEEK. THERE IS A LOW PROBABILITY OF THUNDERSTORMS SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-254>256-281200- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 438 PM EDT TUE APR 27 2010 ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS A LOW PROBABILITY OF SPOTTY GALE FORCE NORTHWEST WIND GUSTS THURSDAY. THERE IS A LOW PROBABILITY OF A THUNDERSTORM NEXT SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-251-281200- BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 438 PM EDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF GALE FORCE NORTHWEST WINDS WEDNESDAY AFTERNOON AND NIGHT AS WELL AS THURSDAY AFTERNOON. THERE IS A LOW PROBABILITY OF A THUNDERSTORM NEXT SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-281200- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 438 PM EDT TUE APR 27 2010 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS LOW PROBABILITY OF SPOTTY GALE FORCE NORTHWEST WIND GUSTS THURSDAY. THERE IS A LOW PROBABILITY OF A THUNDERSTORM NEXT SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:34 PM EDT | Coastal Flood Advisory | BOX | Essex, Norfolk, Plymouth | 2 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.